Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 232, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2001, 8:32 PM CDT for Marion County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 14, 2001, 9:25 PM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, AR
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:35 PM CDT | Hail 0.75 | Pyatt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2330 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT THU JUN 14 2001 OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST. MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI... ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA. LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE EASTERN ZONES TO WARRANT A MENTION IN THE ZONES. WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST OF THE REGION BY THEN. LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS. (45) .LIT...NONE
In the hours before
Local storm report, Jun 14, 7:09 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
709 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM SUNNYDALE AR WIND DAMAGE
06/14/01 WHITE TREES DOWN. REPORTED BY
PUBLIC.
0535 PM NEWARK AR WIND DAMAGE
06/14/01 INDEPENDENCE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0550 PM SULPHUR ROCK AR WIND DAMAGE
06/14/01 INDEPENDENCE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0610 PM CALAMINE AR WIND DAMAGE
06/14/01 SHARP POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT.Special weather statement, Jun 14, 8:18 PM CDT, 14 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 818 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN ARKANSAS... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL 1 AM CDT. DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY TO THE EAST. THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS... WINDS OF 30 TO 40 MPH WILL BE COMMON. THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS. PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A GIVEN LOCATION. 28
Special weather statement, Jun 14, 8:18 PM CDT, 14 minutes before
ARZ003>006-012>015-021>024-030-031-037>042-052-150315- SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 818 PM CDT THU JUN 14 2001 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND WESTERN ARKANSAS... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL 1 AM CDT. DURING THE EARLY EVENING...A SOLID LINE OF THUNDERSTORMS STRETCHED FROM NORTHWEST ARKANSAS INTO EASTERN OKLAHOMA. THIS LINE PICKED UP SPEED DURING THE EARLY EVENING HOURS...AND WAS MOVING MORE QUICKLY TO THE EAST. THE MAJOR SEVERE WEATHER THREAT IN THE WATCH AREA WILL BE DAMAGING WINDS...AND THERE COULD BE SOME LARGE HAIL AS WELL. EVEN IN AREAS WHERE THE STORMS DO NOT INCREASE TO SEVERE LEVELS... WINDS OF 30 TO 40 MPH WILL BE COMMON. THERE WILL ALSO BE A GREAT AMOUNT OF CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. SOME PLACES WILL RECEIVE 1 TO 1 1/2 INCHES OF RAIN IN AN HOUR...AND A FEW SPOTS COULD PICK UP 2 INCHES IN ONE HOUR. RAINFALL OF THIS INTENSITY WILL BE SUFFICIENT TO CAUSE SOME FLOODING ON CITY STREETS AND COUNTY ROADS. PEOPLE IN THE AREA COVERED BY THE SEVERE WEATHER WATCH SHOULD KEEP A VERY CLOSE EYE ON THE WEATHER. THE THUNDERSTORMS WILL MOVE IN QUICKLY AND PRODUCE VERY GUSTY WINDS AS SOON AS THEY ARRIVE AT A GIVEN LOCATION. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 66 min |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 61 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 67 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 67 min |
| Jun 14, 9:03 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 67 min |
| Jun 14, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 45 min |
| Jun 14, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 50 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Pike, Polk | 45 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
| Jun 14, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 54 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Perry, Yell | 66 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 66 min |
| Jun 14, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 66 min |
| Jun 14, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 40 min |
| Jun 14, 10:33 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 42 min |
| Jun 14, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 60 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 59 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 59 min |
| Jun 14, 11:11 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 59 min |
| Jun 14, 11:22 PM CDT | Flash Flood Warning | LZK | Izard, Searcy, Sharp, Stone | 113 min |
| Jun 14, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Jun 14, 11:49 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 56 min |
| Jun 14, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland | 64 min |
| Jun 15, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 57 min |
| Jun 15, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski | 57 min |
| Jun 15, 12:30 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 60 min |
| Jun 15, 12:39 AM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 66 min |
| Jun 15, 12:44 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 61 min |
| Jun 15, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 60 min |
| Jun 15, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.